MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Superficial (First Degree) Burn (2685); Partial thickness (Second Degree) Burn (2694); Blister (4537)
Date of Event 01/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced a blister to the right temporal area with redness and swelling on the left forehead following a facial thermage flx procedure.The patient received artificial skin and an ice pack for the injury.It is noted that the patient did not apply any over the counter medicine post treatment.The current status is reported that the blisters are resolving.The outcome noted as no permanent injury expected: however, post inflammatory hyperpigmentation is expected.No picture was available for review.The exact location of injury is to the right temporal area with a 0.5 cm by 0.5 cm blister & left forehead (hairline) 1 cm of redness.The nature of the injury is reported as a burn, 1st degree ¿ superficial redness and swelling, 2nd degree ¿ blister, (minor).Superficial anesthetic was administered to the patient prior to the treatment and the patient was alert and able to provide feedback during treatment.The patient's current status is reported that the blisters are resolving.No other treatments (besides the one reported) were being performed in same area where symptoms were reported.The patient has undergone sofwave forehead (100 lines) in the same symptom area within the past 90 days.The patient has had prior laser, once every 3 months, aesthetic treatments on this area.The incident is reported to have occurred at 900 reps with the highest energy level used at 1.5 j.No system errors occurred nor was anything out of the ordinary noticed during treatment.The patient was treated with a stamping method.Cryogen and 40 ml of unscented coupling fluid were used for treatment.The treatment tip was inspected prior to use and nothing remarkable reported.The treatment tip was inspected during use at about every 3-4 pulses.This same individual tip has not been used to treat other patients.
 
Additional Manufacturer Narrative
The datalogs were reviewed and based on the evaluation of the data, the handpiece and system performed as expected.The thermage flx tip has been requested.The investigation is underway.
 
Additional Manufacturer Narrative
Correction: h4 device manufacturing date from: 10/14/2023 to: 09/14/2023 correction: component codes from: 484 to: 4755.The datalog review revealed the following: quantity - error id - description - percent of reps 5 - ec785 - err_treatment_tip_lifted_prematurely - 0.56%.1 - ec781 - err_activation_button_timed_out - 0.11%.3 - ec485 - err_treatment_tip_too_cold - 0.33%.1 - ed4c8 - err_gen_rf_tx_reflect_pwr_mon_err - 0.11%.1 - ec78c - err_treatment_tip_temp_high - 0.11%.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, the user needs to intervene and follow the onscreen instructions to proceed with treatment.Based on the evaluation of the data, the system and handpiece perform as expected.The treatment tip was returned and evaluated.The tip passed the leak and thermistor test.The tip also passed visual inspection as no dents, scratches, blemishes, or dielectric breakdown was observed.No functional test was performed due to tip being expired.No issues were found during the evaluation of the tip.According to the thermage flx system user manual, burns and blisters are known possible adverse patient reactions to thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.A review of manufacturing records showed all requirements were met.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, burns and blisters are known possible adverse patient reactions to thermage flx.At this time, no capa is necessary.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key19032981
Report Number3011423170-2024-00140
Device Sequence Number12517564
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale